Journal article icon

Journal article

A new model for discrete character evolution.

Abstract:

The paper provides an explicit justification for the principle that a uniform taxon should contribute only one datapoint in comparative analyses with discrete variables. The justification is that phylogenetic patterns in variables unincluded in the proposed test vitiate the assumption of independence, both at the level of species and at the level of branch segments. The consequence is that a uniform taxon cannot safely be counted as more than one datapoint. The arguments use a branching discr...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1006/jtbi.1996.0269

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Zoology
Role:
Author
Journal:
Journal of theoretical biology
Volume:
184
Issue:
1
Pages:
7-14
Publication date:
1997-01-05
DOI:
EISSN:
1095-8541
ISSN:
0022-5193
URN:
uuid:d5986e78-d389-4df6-935d-a8f006ce3ea1
Source identifiers:
386560
Local pid:
pubs:386560

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP